I have a condition called Arachnoiditis which causes severe nerve pain in my back, legs and feet. I got this from having a Mylogram in 1979 where a drug called Myodil was injected into my spine. This drug the Medical Profession knew was dangerous but it was used on thousands of people all over the world. The drug was also called Pantepaque. Nothing can be done other than increased doses of painkillers. I used to be an active woman with my own business and now have been reduced to a useless member of society.

Arachnoiditis can also be caused by having epidurals and I would not advise anyone to go down that road.

7 Replies

  • Hi Letmien

    I could not believe it when I read you're post this am,

    It was like it was an answer to my back and legs problems, that sound exactly like yours .

    I also had a mylogram . Back many years ago, I remember how the horrific headache I got from it lasted over a week, the test was for damage to my cervical discs after a car crunch, I had whiplash.

    That being said I have suffered from my back and horrid loss of sensation in my legs and feet.. For a couple of years it has got a lot worse

    And radiating pain, from back down my right leg

    Have had an MRI .. And shows slight pressure on the nerves, but not enough to cause the symptoms I have.

    My surgeon is referring me to a neurologist .

    Thank you for bringing this up, as it something I like myself had no knowledge of


  • That's awful I have chronic back problems too all my discs are protruding i also have arthritis in the base of my spine I have numbness down my left side and one of the discs is pressing on the nerve they tried giving me all kinds of hardcore drugs some of them carrying the risk of excessive weight gain others were highly addictive but now the chronic pain team supports me but as you say my life has been changed some days are better than others but it's nighttime that causes me more problems lack of sleep due to the pain even though I am on sleeping tablets sorry to read you are having such an awful time x🌺

  • So sorry to hear how your suffering I also have severe back pain through to hips knees ankles etc etc but I wont go on but PLEASE you are NOT a useless member of society

  • Hi. I had spine surgery a year ago and I awoke from it with severe burning pain in the sole of my left foot. I still to this day have pain in my left foot. The pain will also be in my right foot too. I really don't have back pain and did not have back pain prior to the surgery. I had advanced stenosis at L23 and a large disk bulge at T12 L1 so the surgery was to decompress those two levels. What could explain this persistent foot pain. I don't think it's arachnoiditis. Could you elaborate on your pain symptoms and what you do to cope. Please I know how bad you feel. I was very active and healthy prior to this surgery I regret having. I constantly blame myself for not doing the right things and jumping into a surgery based on limited information and it all happened so quickly to me. I was fine and then boom. I can't believe it. We can't change our past. I feel just as bad but try to cope and find a way forward. I will never be the same. I'm only 49 male. And I can't do all the things I dreamt about. This pain dominates my life. I spend countless hours inside on the sofa. And I have been taking different pain meds and that nasty lyrica I'm trying to wean off of. That stuff is worse than oxy. I wish you and everyone other sufferer relief and justice. If not in this life then definitely the next. I never thought I would be here. But most of us probably felt or feel this way. God bless

  • I feel for every single one of you who feels pain at this moment in time❤️, sadly I too suffer with pain in my hips, lower back and ankleds.

    I never thought in a million years whilst Ineas serving in the army as a Combat Medical Technician, that I would end up on crutches and have a very limited walking ability as I have now😢

    I have achillies Tendonitis in both ankles and that is making my ankles weaker and weaker😢

  • Am so sorry . Side effects of some drugs can be so damaging. Have you tried Acupuncture ? Some say it works for pain and the treatment is wholistic.

    Good luck..Love

  • I have been diagnosed with Arachnoiditis and Failed Back Syndrome after two lumbar lamenectomies over 30 years ago. I have pain in my right hip and knee as well as my back. I also have a strange 'electrical' zapping that seems to eminate from my back and goes down my legs and throughout my whole body. I don't know if this is Restless Leg Syndrome of something related to the back. My toes and balls of my feet and numb as well. Does anyone have this combination of symptoms? After decreasing my opiate intake drastically, I take 50mg of Diclofenac and 600 mg of Gabapentin three times a day. I am going to see a neurologist to see if any further treatment is available besides the 20 mg of Oxycodone I must take alleviate this "buzzing" feeling...the only thing that works.